Hello there I am a young male 33 years of age - I have had chronic constipation from a young age - It use to vary any where from 4 to 7 days without a bowel movement. A year and a half ago I started taking laxatives. In particular Dulcolax tablets. I started on 2 tablets every 4-5 days, and then dropped it down to 1 every 3-4 days. And this became a regular schedule for me for the last year and a half. I made the decision to get off the laxatives last month, as I read that they can cause other more serious problems if taken long term (heart problems / palpitations etc, and yes they can). Now that I am off the stimulant laxatives I have no movement at all when sitting on the toilet and I have to push very very hard just to get things moving - The thing is the stool doesn't come out hard, and it doesn't hurt even if it is just a small thin stool, but It is very hard for me to actually start the process of moving the stool in the 1st place, and I am straining a hell of a lot whilst pushing. I think this is due to the over abusing of the laxatives and now my colon is lazy with hardly any peristalsis motility. I had a colonoscopy 2 days ago, and they said everything was fine... I drink lots of water almost 2litres per day, and are fairly fit for my age and height. I would love any information guidance help on the matter: Is there anything I can take (natural) to get my intestinal muscles working again? I appreciate you taking the time to listen to my problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.